My last bone density scan revealed these results: -2.2 (-0.1) for spine and -2.4 (-0.6) for left hip and -2.7 (-0.9) for right hip. My doctor advises taking drugs--fosamax or other similar drug or having a yearly injection. I was advised by my dentist not to take any bisphosphonates because I have chronic periodontitis. Consequently, I have very invasive dental surgeries regularly. I eat a calcium rich diet and I jog regularly. I don't smoke and I am a moderate wine drinker.
What should I do to slow down the bone loss?
It would not be possible to suggest any medications online as these need to be decided after a detailed evaluation, taking other comorbidities into account. If your dentist advised that the medicine should not be taken, I would suggest discussing with your prescribing doctor to replace the medication with other categories of drugs that may be suitable. Meanwhile the calcium supplementation may be continued.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.